Oklahoma, 2007

Hail in Oklahoma, July 8, 2007

July 8, 2007 · NWS AMA · 3 events in 1 county or zone

A severe thunderstorm in the central Oklahoma Panhandle during the early evening hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm in the central Oklahoma Panhandle during the early evening hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 2:31 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 2:31 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT SUN JUL 8 2007

.DISCUSSION...
THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL
REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK
WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES.

TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART
OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED
THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA
WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER
TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN
MORE LIFT TO THE SCENARIO.

WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT
IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT
AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE
SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO
KEPT THE POPS AS IS.

SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK.
THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST
SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD
STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE.
MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS
WEATHER PATTERN CONTINUES.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  91  67  90  68 /  20  20  40  10  30
BEAVER OK                  69  96  69  95  68 /  20  30  30  20  40
BOISE CITY OK              64  91  63  91  65 /  40  20  40   5  50
BORGER TX                  72  93  71  94  71 /  20  20  40  20  40
BOYS RANCH TX              68  96  68  93  70 /  30  20  30  10  40
CANYON TX                  66  93  65  91  66 /  20  20  40  10  30
CLARENDON TX               70  93  69  92  69 /  20  20  30  20  30
DALHART TX                 65  91  65  91  66 /  30  20  40  10  40
GUYMON OK                  67  94  66  95  67 /  30  20  40  10  40
HEREFORD TX                65  94  64  92  66 /  20  20  30  10  20
LIPSCOMB TX                68  94  69  93  68 /  20  30  40  20  50
PAMPA TX                   69  89  69  90  68 /  20  20  40  20  40
SHAMROCK TX                72  95  70  91  68 /  20  20  30  20  30
WELLINGTON TX              72  95  71  92  72 /  20  20  30  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/08
Hazardous weather outlook, Jul 8, 12:00 PM CST, 4 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUL 8 2007

OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A
MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE
SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN
OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING
STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A
SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN
HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE
HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

The radar

The Dodge City radar (KDDC), 147 km away, was scanning. The volume nearest the first event began at 22:34 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Texas

When
July 8, 4:35 PM CST to 4:40 PM CST
Where
Texas County, 0.89 mi NE of Hooker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.880, -101.210

Hail, Texas

When
July 8, 5:10 PM CST to 5:12 PM CST
Where
Texas County, 6.07 mi SE of Optima
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.690, -101.270

Hail, Texas

When
July 8, 5:14 PM CST to 5:16 PM CST
Where
Texas County, 4.47 mi SSE of Optima
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.690, -101.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50423, 50424, 50425.